Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 246, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2005, 1:30 AM MDT for Cherry County, Nebraska. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2005, 1:30 AM MDT (07:30 UTC)
- Expired
- Jun 24, 2005, 2:30 AM MDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 2:00 AM MDT | HAIL 1.75 | 20 Sw Valentine, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 240730 SVRLBF NEC031-240830- /O.NEW.KLBF.SV.W.0246.050624T0730Z-050624T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 230 AM CDT FRI JUN 24 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 330 AM CDT(230 AM MDT) * AT 128 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MERRITT RESERVOIR DAM...OR ABOUT 24 MILES SOUTHWEST OF VALENTINE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERRITT RESERVOIR DAM BY 240 AM CDT LAT...LON 4298 10103 4262 10103 4248 10049 4300 10049 $$ SPRINGER
3 follow-up statements
000 WWUS53 KLBF 240750 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 AM CDT FRI JUN 24 2005 NEC031-240830- /O.CON.KLBF.SV.W.0246.000000T0000Z-050624T0830Z/ CHERRY NE- 250 AM CDT FRI JUN 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 AM CDT(230 AM MDT) FOR NORTH CENTRAL CHERRY COUNTY... AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MERRITT RESERVOIR DAM...OR ABOUT 21 MILES SOUTHWEST OF VALENTINE...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL CHERRY COUNTY AT 300 AM CDT RURAL EASTERN CHERRY COUNTY AT 310 AM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4298 10103 4262 10103 4250 10043 4291 10041 $$ SPRINGER
000 WWUS53 KLBF 240820 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 AM CDT FRI JUN 24 2005 NEC031-240830- /O.CON.KLBF.SV.W.0246.000000T0000Z-050624T0830Z/ CHERRY NE- 320 AM CDT FRI JUN 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 AM CDT(230 AM MDT) FOR NORTH CENTRAL CHERRY COUNTY... AT 317 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTH OF VALENTINE...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN CHERRY COUNTY AT 330 AM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4298 10103 4262 10103 4250 10043 4291 10041 $$ SPRINGER
000 WWUS53 KLBF 240828 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 AM CDT FRI JUN 24 2005 NEC031-240838- /O.EXP.KLBF.SV.W.0246.000000T0000Z-050624T0830Z/ CHERRY NE- 328 AM CDT FRI JUN 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY EXPIRES AT 330 AM CDT(230 AM MDT)... THE STORM THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE CRITERIA. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4298 10103 4262 10103 4250 10043 4291 10041 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:42 AM MDT, 23 hours 48 minutes earlier.
Area forecast discussion, Jun 23, 1:42 AM MDT, 23 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 242 AM CDT THU JUN 23 2005 .DISCUSSION... UPPER RIDGE STILL ANCHORED OVER MUCH OF SOUTHERN AND CENTRAL CONUS THIS MORNING...HOWEVER RATHER STRONG TROF MOVING ACROSS B.C. AND PAC NW WILL HAVE FUTURE PLANS FOR NORTHERN PORTION OF RIDGE OVER THE NEXT 24 HOURS. MOST OF THE CONVECTION HAS BEEN WELL WEST OF CWA IN BETTER MOISTURE PLUME MOVING FROM BAJA INTO DESERT SW AND W.RANGE OF ROCKIES...WHICH IS FORTUNATE SINCE MAJORITY OF 88DS ACROSS NEB ARE INOP. SHOULD BE ANOTHER WELL ABOVE NORMAL DAY TEMPERATURE-WISE ACROSS CWA WITH LLVL THERMAL RIDGE ACROSS WESTERN SANDHILLS ALONG AND AHEAD OF SFC TROF MODELS HAVE FCST TO BE NEIGHBORHOOD PAST FEW DAYS. BIG SPRINGS AND IMPERIAL AROUND 100 YESTERDAY AND SEE NO REASON WHY THIS PORITON OF CWA WILL NOT REACH AROUND THIS MARK AGAIN...AND MAYBE EVEN AHEAD OF TROF NEAR VTN VCNTY. THIS SFC BOUNDARY...ALONG WITH THE STRONG HEATING WILL ALSO BE FOCUS FOR CONVECTION THIS AFTERNOON AS FCST AREA TO THE EAST SHOULD REMAIN CAPPED. BOTH GFS/NAM HAVE BEEN HINTING AT CONVECTION THROUGH THE EVENING ALONG THIS BOUNDARY AS IT SLOWLY SAGS SOUTH...THE SPEED OF WHICH MAY BE ALTERED BY AMOUNT OF CONVECTION. MAIN FOCUS LATE LOOKS TO SHIFT NORTH OF CWA ON NOSE OF JET INTO SE SDAKT...HOWEVER ANY COMBINATION OF OUTFLOW BOUNDARIES AND JET MAY LEAD TO CHANCES IN EASTERN CWA THROUGH OVERNIGHT HOURS. BUFKIT PROFILES WOULD SEEM TO INDICATE WIND POTENTIAL WITH INVERTED V TYPE SIGNATURE AND LCL ABOVE 600MB...THOUGH MID LEVEL WINDS ARE NOT TOO IMPRESSIVE. UPPER RIDGE GETS SQUASHED OVNGHT WITH UPPER FLOW BECOMING MORE WESTERLY OVHD AND THIS SHOULD GIVE EXTRA PUSH TO FRONT...MOVING IT SOUTH OF CWA BY SUNRISE ON FRIDAY. UPSLOPE FLOW...HIGHER DEWPOINT AND CLOUD COVER SHOULD BE ENOUGH TO COOL THINGS DOWN AROUND 15 DEGREES ON FRIDAY...HOWEVER STRONGER STORMS IN AFTERNOON WITH BE A BETTER POSSIBILITY WITH USUAL POST FRONTAL STORMS FIRING IN HIGH PLAINS WITH STRONG MOIST LLVL EASTERLIES UNDER STRONGER MID LEVEL WESTERLY FLOW. WESTERN AND SOUTHERN CWA HAVE BEST CHANCES IN THIS SCENARIO AND HAVE PLACED POPS AS SUCH. SATURDAY NEXT TROF DIGS ALONG WESTERN COAST RETURNING UPPER FLOW TO SW AND SHOULD BEGIN TO WARM TEMPS BACK UP THROUGH WEEKEND. LEFT POPS MAINLY AS THEY WERE WITH SMALL CHANCES SAT ACROSS CWA SHIFTING NORTH SUNDAY WHERE WARM FRONT WILL LIFT INTO SDAKT WHERE BETTER CHANCES WILL RESIDE AS IN DAYS PAST. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 24, 12:28 AM MDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 128 AM CDT FRI JUN 24 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-241100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 128 AM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT OVER NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. A FRONT ON THE NORTHERN PLAINS IS EXPECTED TO PROVIDE STRONG LIFT IN VERY UNSTABLE AIR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORM DEVELOPMENT DAILY THROUGH NEXT WEDNESDAY AS A SERIES OF BOUNDARIES IMPACT THE OUTLOOK AREA. THE FRONT THAT PUSHES SOUTH TONIGHT WILL HANG ACROSS THE STATE ON FRIDAY WITH A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGHOUT THE OUTLOOK AREA TONIGHT. SPOTTER ACTIVATION MAY BE REQUIRED. SPRINGER
In the hours before
Local storm report, Jun 23, 8:52 PM MDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CDT THU JUN 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 4 NNE JOHNSTOWN 42.63N 100.02W
06/23/2005 1.00 INCH BROWN NE PUBLIC
PEA TO QUARTER SIZED HAIL REPORTED
&&
AODERSpecial weather statement, Jun 23, 9:30 PM MDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1030 PM CDT THU JUN 23 2005 NEZ004-005-022>025-035>037-056>058-069-070-094-240345- ARTHUR NE-CHASE NE-DEUEL NE-EASTERN CHERRY NE-GARDEN NE-GRANT NE- HAYES NE-HOOKER NE-KEITH NE-LOGAN NE-MCPHERSON NE-PERKINS NE- SHERIDAN NE-THOMAS NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GORDON... GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...OGALLALA... OSHKOSH...RUSHVILLE...STAPLETON...THEDFORD...TRYON AND VALENTINE 1030 PM CDT THU JUN 23 2005 PORTIONS OF SEVERE THUNDERSTORM WATCH NUMBER 514 HAVE BEEN CANCELLED. THIS INCLUDES THE COUNTIES OF CHERRY...SHERIDAN...GARDEN...GRANT...HOOKER...THOMAS...ARTHUR...MCPHE RSON...LOGAN...DEUEL...KEITH...PERKINS...CHASE AND HAYES. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THESE AREAS OVERNIGHT...BUT ARE NOT EXPECTED TO REACH SEVERE LEVELS. 13q
Local storm report, Jun 23, 9:33 PM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1033 PM CDT THU JUN 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL 3 NW AINSWORTH 42.58N 99.90W
06/23/2005 1.00 INCH BROWN NE LAW ENFORCEMENT
&&
POWERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:26 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 64 min |
| Jun 23, 9:14 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Jun 24, 4:54 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.